Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 53, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2015, 2:40 PM CDT for Cannon County, Coffee County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 2:40 PM CDT (19:40 UTC)
- Expired
- May 25, 2015, 3:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cannon County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031
WUUS54 KOHX 251940
SVROHX
TNC015-031-252015-
/O.NEW.KOHX.SV.W.0053.150525T1940Z-150525T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CANNON COUNTY IN MIDDLE TENNESSEE...
NORTHERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 315 PM CDT
* AT 240 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MANCHESTER...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
COFFEE AND SOUTH CENTRAL CANNON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...SUMMITVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3542 8611 3559 8621 3572 8599 3565 8598
3561 8595 3559 8595 3556 8593 3555 8591
3554 8590 3554 8588 3553 8588
TIME...MOT...LOC 1940Z 231DEG 19KT 3553 8611
HAIL...0.75IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:21 PM CDT, 19 minutes earlier.
Area forecast discussion, May 25, 2:21 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 221 PM CDT MON MAY 25 2015 .DISCUSSION...A PERSISTENT BAND OF SHOWERS CONTINUES TO MOVE SLOWLY EASTWARD ACROSS MIDDLE TENNESSEE, WITH A FEW STRONGER CELLS PASSING THROUGH SOUTHERN PARTS. HRRR HAS PERFORMED QUITE WELL TODAY, AND THE SHORT-RANGE MODEL HAS CONSISTENTLY SHOWN A DECREASE IN THE ACTIVITY FROM LATE AFTERNOON THROUGH EVENING, SO AM SPLITTING TONIGHT'S POP GRID INTO 6-HOUR INCREMENTS, WITH REDUCED POP'S FROM 00Z THROUGH 06Z. NAM SHOWS A WEAK TROUGH MOVING INTO MIDDLE TENNESSEE TOMORROW MORNING ALONG WITH THE NEXT WAVE OF MOISTURE, THEREBY PUSHING THE DRY WEDGE NORTHWARD AND BRINGING LIKELY TO CATEGORICAL POP'S BACK IN. SPC IS KEEPING THE ENTIRE MID STATE UNDER A SLIGHT RISK OF SEVERE STORMS TOMORROW AND TOMORROW NIGHT, AND A MARGINAL RISK FOR DAY 3. MODEL SOUNDINGS CONTINUE TO SHOW GOOD INSTABILITY FOR THE NEXT SEVERAL DAYS, MAINLY DURING PEAK HEATING HOURS, WITH VERY LITTLE AIR MASS CHANGE FOR THE FORESEEABLE FUTURE. FOLLOWING WEDNESDAY'S ANTICIPATED SHORTWAVE PASSAGE, THE UPPER PATTERN BREAKS DOWN INTO A MUCH WEAKER FLOW, WITH HIGH PRESSURE ESTABLISHING ITSELF OFF THE EAST COAST, VERY SUMMER-LIKE. WE MAY SEE A FRONTAL PASSAGE EARLY NEXT WEEK, BUT AT THIS POINT THE GFS AND ECMWF SOLUTIONS DIVERGE TO THE POINT THAT ANY CONFIDENCE REGARDING TIMING IS LOW. TEMPERATURES WILL GRADUALLY WARM THROUGHOUT THE WEEK, WITH READINGS SEVERAL DEGREES ABOVE NORMAL FROM WEDNESDAY ON. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 82 66 86 / 40 70 30 30 CLARKSVILLE 67 83 65 84 / 40 70 30 30 CROSSVILLE 65 76 65 77 / 60 70 70 50 COLUMBIA 66 81 66 86 / 40 80 40 30 LAWRENCEBURG 66 80 65 84 / 40 80 50 40 WAVERLY 67 82 66 85 / 40 80 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, May 25, 5:02 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT MON MAY 25 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-261015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 502 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MIDDLE TENNESSEE ON TUESDAY. SCATTERED THUNDERSTORMS MAY DEVELOP DURING THE DAY ON TUESDAY...WITH SOME SEVERE STORMS POSSIBLE. DAMAGING WINDS AND HAIL MAY BE POSSIBLE WITH STRONGER THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. 06
In the hours before
Special weather statement, May 25, 1:49 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
149 PM CDT MON MAY 25 2015
TNZ075-077-251915-
BEDFORD-COFFEE-
149 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD AND COFFEE COUNTIES...
AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SHELBYVILLE...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE RAUS...SHELBYVILLE...WARTRACE...
NORMANDY AND BELL BUCKLE.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3546 8654 3564 8637 3540 8615 3536 8627
3538 8626 3538 8628 3540 8628 3541 8628
3536 8633 3536 8636 3534 8637 3535 8639
3533 8641
07Special weather statement, May 25, 2:11 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT MON MAY 25 2015
TNZ075-077-252000-
BEDFORD-COFFEE-
211 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD AND COFFEE COUNTIES...
AT 210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SHELBYVILLE...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE WARTRACE...NORMANDY...BELL BUCKLE
AND BEECHGROVE.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3554 8644 3565 8629 3563 8624 3568 8625
3570 8622 3550 8602 3541 8629The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:49 PM CDT | Special Weather Statement | OHX | Bedford | 26 min |
| May 25, 2:11 PM CDT | Special Weather Statement | OHX | Coffee | 49 min |
| May 25, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 31 min |
| May 25, 4:04 PM CDT | Special Weather Statement | OHX | Fentress, Overton | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.